# SDR 2004FA0000079

- Difficulty date: January 19, 2004
- Submitted: January 19, 2004
- Operation: General aviation
- Aircraft: N4726V
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0370
- System (JASC): 5544 · Rudder Miscellaneous Structure
- Part: Balance Weight
- Part number: 05331341
- Condition: Missing
- Location: Rudder
- Part time: 8,222 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IT WAS NOTED THAT RUDDER BALANCE WEIGHT WAS MISSING FROM LOCATION IN TOP LE OF RUDDER. UPON INSP OF RAMP AREA, IT WAS RECOVERED FROM TAXIWAY. RUDDER TAB AND AC WERE UNDAMAGED FROM IT DEPARTING AC, WEIGHT ASSY WAS INSPECTED TO DETERMINE CAUSE OF DEFECT. SCREW INSERTS WERE FULLY FUNCTIONAL AND IN SERVICEABLE CONDITION. ASSY WAS RE-INSTALLED AND CHECKED FOR SECURITY OF ATTACHMENT.  RUDDER ASSY WAS CHECKED FOR BALANCE AND DETERMINED TO BE IN AN IMBALANCE CONDITION. DETERMINATION IS THAT INCORRECT HARDWARE WAS INSTALLED IN BALANCE WEIGHT ASSY OVER LONG TIME WORKED OUT. NO EXCESSIVE VIBRATION WAS NOTED PRIOR TO OR FOLLOWING REMOVAL AND NO RECENT WORK HAD BEEN PERFORMED ON THE RUDDER, OR WEIGHT ASSY FOR SOME TIME.
